Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

My son feels awful from his shots???

My son got his 6 month shots yesterday he is 7 months. He ran a fever last night which the dr said would be normal. He was burning up so I woke him up and gave him tylenolol. Today he is not himself. He is out of it. His eyes are red and swollen, I can just tell he feels awful. He is fussy and his poor legs are knotted and swollen. Is this normal? Any one elses babies do this? It's breaking my heart:( He has never been sick before. Will he feel better tommrrow??

Answer Question
 
Chas21

Asked by Chas21 at 2:25 PM on Dec. 11, 2009 in Babies (0-12 months)

Level 9 (369 Credits)
Answers (5)
  • Hopefully he will. Just keep giving him tylanal as needed. I always give my son some before he gets his shots and it helps prevent a fever and the reaction is not as bad.
    justluvinmyson

    Answer by justluvinmyson at 2:36 PM on Dec. 11, 2009

  • CALL your pediatrician if you can switch between Motrin AND the Tylenol every so many hours to help relieve the pain.


     I would be worried about the swelling. But that is me. My son never had a reaction and it sounds like one to me.


     I am sure he will be just fine. Just keep your eyes on him. But please call your pediatrician.

    Anonymous

    Answer by Anonymous at 2:42 PM on Dec. 11, 2009

  • yes my kids tend to run fevers and then be very listless and just plain grumpy for a day or two...it never lasts for long...for the future i recommend giving your son some Tylenol BEFORE his docs visit if you know he is getting shots...my ped recommended it and it does help relieve the symptoms.
    blueeyedgrl2377

    Answer by blueeyedgrl2377 at 2:44 PM on Dec. 11, 2009

  • Thanks!
    I did give him some tylenol before he got them
    Chas21

    Answer by Chas21 at 3:00 PM on Dec. 11, 2009

  • All of that is normal after shots, you can put warm rag compresses on his poor legs to help with the knotted up areas, that will give him some relief. Keep in mind they injected lovely stuff into his little muscles and that can take a couple days or so to go away as the vaccines disperse through his muscle. I always gave my little ones Tylenol right before we went for shots and that seemed tohelp a bit, along with the warm rags later. Poor little thing, he'll be alright Momma, hang in there, you have lots more shots to go :)
    SuperMomof3kids

    Answer by SuperMomof3kids at 3:01 PM on Dec. 11, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN